Jump to content

Addiction and withdrawal from benzos and other GABA drugs and tinnituss


[79...]

Recommended Posts

So maybe about 4 years ago I tried a benzo (xanax) from the first time and at first used if occasionally because I know about the horrific withdrawal it can cause. However, I started abusing them, using them together with other GABA drugs (alcohol, barbiturates). For maybe the first two years I didn't experience withdrawals, besides maybe feeling a bit jittery after taking lorazepam for 3 weeks.

 

However later I asked my doctor for a clonazepam prescription, this benzo weirdly made me hyperactive and super motivated. I took on average 3 to 4mg daily for 5 weeks. The last two weeks I was also drinking on it. I stopped the clonazepam cold turkey and went into rehab, withdrawals weren't too bad and lasted about 10 days. In total I stayed at the rehab clinic for 10 weeks.

 

About 3 months after leaving the clinic I made the very stupid decision of ordering super strong RC-benzos online. I told myself I'll keep it under control this time, but soon enough I was using Flunitrazolam daily for a month, going from 0.4mg a day to about 2-3mg a day. It was pretty much like a stronger and 5 times as potent version of xanax. Daily benzo use made me super depressed and I had no motivation to dose one day. 12 hours later I noticed withdrawals coming on. I was scared, but decided to just wait and see how bad it got. It was horrific, I saw neon patterns when closing my eyes, sometimes everything would seem strange for a second or I felt like I was floating out of my body. I'm sure you know what it's like.

A few months later I also abused GHB for a month and had withdrawals.

 

I always went cold turkey because I wanted it to be over quickly, but now I regret that. My GABA systeme is very sensitive now, if I would take 1mg of xanax one day the next day I would have withdrawal like effects. I also can't drink anymore for that reason (which I probably shouldn't anyway). In november 2020 I suddenly got weird hearing distortions (people call it broken speaker syndrome) which never went away. It's not severe, maybe just kinda annoying sometimes. I suspect this might be damage from GABA drug abuse but I can't be sure.

 

Besides that I feel like I'm overall okay and when I'm sober my GABA system works fine. I just wanna see what experiences other people had with benzo/ GABA drug withdrawal and if some people had symptoms that never went away. I'm also curious to see if there are ways to help repair the GABA system. I'm also here to support anyone who is going through withdrawals right now since I know how indescribably horrific in can be.

 

 

Link to comment
Share on other sites

Hello 79alex97, welcome to BenzoBuddies,

 

It sounds like you've learned the hard way what can happen when we take these kinds of drugs, to include alcohol, I hope you can stay away from them in the future, its scary to think that it could be permanent if you keep going.

 

You're welcome to search the forum for help and information, and it would be great if you could support those going through this terrible time.

 

I'll provide a couple of links you may find useful, we're glad you're here so make yourself at home.

 

Pamster

 

Post-withdrawal Recovery Support

 

Alternative Therapies & Supplements

Link to comment
Share on other sites

Hi 79alex, good to have you here. You certainly have had a battle on your hands. You must be made of strong stuff to survive all that. I’m 2 months off Lorazepam after 40 years! I’m doing ok, just have headaches and a sensitive stomach but I’ll take that!

Yes, others going through this torture need all the help they can get. Great that you are offering .

Hardy.

Link to comment
Share on other sites

×
×
  • Create New...